Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 6:19 AM CST for 5 parishes in Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 6:19 AM CST (12:19 UTC)
- Expired
- Dec 9, 2008, 7:15 AM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 46 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 6:19 AM CST | TORNADO | 11 Wsw Ringgold, LA | AN EF0 TORNADO BRIEFLY TOUCHED DOWN ON THE EAST SIDE OF THE RED RIVER WEST OF US HWY 71 IN A FIELD. A SMALL TIN OUTBUILDING AND SOME TREES ALONG THE LEVEE WERE DAMAGED. THE PATH AS 0.33 MILES LONG AND APPROXIMATELY 75 YARDS WIDE. THE TORNADO WAS ON THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:11 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 091219
TORSHV
LAC013-015-031-081-119-091315-
/O.NEW.KSHV.TO.W.0069.081209T1219Z-081209T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 AM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA...
EXTREME SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
EASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF MANSFIELD...
NORTHWESTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 715 AM CST
* AT 612 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO...ONE NEAR
MANSFIELD...THE OTHER STORM JUST SOUTH OF LAKE BISTENEAU...MOVING
NORTHEAST AT 50 MPH.
*LAKE BISTENEAU...RINGGOLD...HALL SUMMIT...AND WILLIAMS...ARE IN THE
PATH OF THESE STORMS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3202 9384 3225 9358 3225 9349 3227 9349
3228 9351 3230 9352 3261 9317 3259 9317
3259 9292 3255 9287 3248 9288 3189 9369
TIME...MOT...LOC 1215Z 226DEG 44KT 3202 9368
$$1 follow-up statement
000
WWUS54 KSHV 091241
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 AM CST TUE DEC 9 2008
LAC013-015-031-081-119-091315-
/O.CON.KSHV.TO.W.0069.000000T0000Z-081209T1315Z/
BOSSIER LA-WEBSTER LA-BIENVILLE LA-DE SOTO LA-RED RIVER LA-
640 AM CST TUE DEC 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CST FOR
NORTHWESTERN RED RIVER...EAST CENTRAL DE SOTO...BIENVILLE...
SOUTHEASTERN WEBSTER AND EXTREME SOUTHEASTERN BOSSIER PARISHES...
AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS...POSSIBLY PRODUCING A TORNADO. THIS
STORMS WAS LOCATED 5 MILES NORTHWEST OF HALL SUMMIT...AND WAS MOVING
TO THE NORTHEAST NEAR 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALL
SUMMIT...GIDDENS...LAKE BISTINEAU SOUTH...WOODARDVILLE...RINGGOLD...
GROVE...PLUM ORCHARD LANDING...PORT BOLIVER...GUSTA POINT...
JAMESTOWN...LAWHON...FRYEBURG...HEFLIN...SWIFT...OGDEN...SPARTA...
DUBBERLY...SAILES...NINE FORKS...PLEASANT HILL...ADA...TAYLOR...BEAR
CREEK...BRYCELAND...MOUNT LEBANON...NELSON...PRATT...GIBSLAND...FORDS
AND ARCADIA
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3246 9291 3205 9346 3222 9358 3224 9358
3225 9349 3227 9349 3230 9352 3260 9318
3259 9317 3259 9292 3255 9287 3248 9288
TIME...MOT...LOC 1240Z 226DEG 44KT 3223 9342
$$
VIIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 5:23 AM CST, 56 minutes earlier.
Area forecast discussion, Dec 9, 5:23 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CST TUE DEC 9 2008
.DISCUSSION...
EARLY THIS MORNING SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ONGOING
ACROSS PARTS OF THE FOUR STATE REGION WITH TORNADO WATCH IN EFFECT
FOR MOST OF THE REGION ALONG WITH A LAKE WIND ADVISORY THAT HAS
BEEN EXTENDED INTO EARLY WEDNESDAY MORNING WHEN THE WINDS MAY START
TO WEAKEN. SURFACE HIGH PRESSURE OVER THE EASTERN STATES AND A
SERIES OF SURFACE LOW PRESSURE CENTERS FROM THE CENTRAL SECTIONS
OF THE COUNTRY SOUTHWEST INTO WEST TEXAS CONTINUED TO DRAW
ABUNDANT AND UNSTABLE AIR INTO THE REGION ALONG WITH STRONG
SOUTHWEST LLJ. A DRY LINE EXTENDED FROM NORTH CENTRAL TEXAS
SOUTHWEST INTO THE BIG BEND AREA. A DRY SLOT ALOFT SPREADING TO
THE NORTHEAST ACROSS THE FOUR STATE REGION HELPING TO PRODUCE
ROTATING STORMS THIS MORNING. ALOFT A BROAD TROUGH WAS LOCATED
OVER TEXAS WITH A SERIES OF DISTURBANCES MOVING AROUND THE BASE
WITH A NEARLY CLOSED LOW JUST SOUTHEAST OF THE FOUR CORNERS AREA.
DURING THE DAY THE UPPER TROUGH WILL DEEPEN AND AMPLIFY...AS
SEVERAL OF THE SHORT WAVES PHASE...SOUTH INTO TEXAS SENDING THE
COLD FRONT SOUTHEAST WITH THE FRONT OVERTAKING THE DRY LINE
AND MOVING THROUGH THE FORECAST AREA AND EAST OF THE COUNTY
WARNING AREA BY MIDNIGHT TONIGHT. COLD AIR ON THE SURFACE AND ALOFT
WILL POSSIBLY PRODUCE A LIGHT RAIN OR SNOW MIX OVER PARTS OF
NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA
BEFORE THE PRECIPITATION ENDS THIS LOCALE. NO ACCUMULATION WILL OCCUR
DUE TO WARM GROUNDS AND LIGHT AMOUNTS. THE UPPER LOW LOOKS TO CLOSE
OFF OVER PARTS OF SOUTH TEXAS BY LATE WEDNESDAY AND INTO EARLY
THURSDAY AS A SURFACE LOW IN THE GULF MOVES NORTHEAST. THE 85H LOW
ALSO MOVES INTO SOUTH LOUISIANA AND THE GULF OF MEXICO. THIS PATTERN
LOOKS FAVORABLE FOR WARP AROUND MOISTURE AND TEMPERATURES TO PRODUCE
SOME SNOW OVER PARTS OF DEEP EAST TEXAS ACROSS LOWER NORTHWEST
LOUISIANA AND INTO PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHWEST
ARKANSAS. THE BETTER CHANCE OF SNOW ON THURSDAY WILL BE OVER THE FAR
SOUTHEAST SECTIONS WHERE THE BETTER WARP AROUND MOISTURE WILL BE.
THE LATE PART OF THE WEEK SHOULD BE DRY WITH SOME RAIN CHANCES RETURNING
INTO THE WEEKEND WHEN THE PATTERN STARTS TO REPEAT. /06/
&&
.AVIATION...
BUSY NIGHT...SO SHORT DISCUSSION. LATEST SFC ANALYSIS PLACES A
DRYLINE EXTENDING FROM KJCT-KGLE...WHILE AREA RADARS SHOW INITIAL
LINE OF CONVECTION WELL INTO OUR NE TEXAS ZONES. COLD FRONT
ENTERING N CENTRAL TEXAS WILL OVERTAKE/MERGE W/THE DRYLINE...AND
ENTER MCCURTAIN COUNTY BY 18Z TUESDAY...AND UPPER TROUGH INTO WEST
TEXAS BY THEN. MOST TAF SITES WILL BEGIN THE FCST PD W/IFR-MVFR
CIGS...AND IMPROVE TO MVFR-VFR AS FROPA OCCURS THRU EACH SITE.
VSBYS SHOULD NOT BE A PROBLEM...EXCEPT DURING HEAVIER DOWNPOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 38 42 31 51 / 80 30 20 10 0
MLU 71 43 50 32 46 / 100 60 20 30 20
DEQ 64 31 40 26 52 / 50 30 10 0 0
TXK 67 35 39 30 53 / 70 30 10 10 0
ELD 69 39 45 30 49 / 80 50 20 20 20
TYR 70 34 39 30 56 / 40 20 10 10 0
GGG 70 35 40 29 54 / 60 20 10 10 0
LFK 73 37 45 29 52 / 60 30 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06/44Hazardous weather outlook, Dec 9, 6:00 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE DEC 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE FOUR STATE REGION TODAY AND ENDING FROM WEST TO EAST DURING THE NIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE PRODUCING LARGE HAIL...HIGH AND POSSIBLY DAMAGING WINDS...DEADLY LIGHTNING...AND HAVE THE POTENTIAL TO PRODUCE ISOLATED TORNADOES. THE THUNDERSTORMS WILL ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH WILL PRODUCE PONDING OF WATER IN STREETS... LOW LYING...AND POOR DRAINAGE AREAS. ALSO...A LAKE WIND ADVISORY WILL BE IN EFFECT THROUGH 4 AM CST WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:35 AM CST | Tornado Warning | SHV | Caddo, De Soto | 25 min |
| Dec 9, 4:59 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 46 min |
| Dec 9, 5:04 AM CST | Tornado Warning | SHV | Bossier, Caddo, De Soto, Webster | 41 min |
| Dec 9, 5:51 AM CST | Tornado Warning | SHV | De Soto, Red River | 39 min |
| Dec 9, 9:18 AM CST | Special Weather Statement | SHV | Bossier, Caddo | 42 min |
| Dec 9, 9:28 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 32 min |
| Dec 9, 10:27 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 63 min |
| Dec 9, 11:08 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 37 min |
| Dec 9, 11:20 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 40 min |
| Dec 9, 11:33 AM CST | Tornado Warning | SHV | Grant, LaSalle | 42 min |
| Dec 9, 12:09 PM CST | Special Weather Statement | SHV | Union | 51 min |
| Dec 9, 12:17 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 28 min |
| Dec 9, 12:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 12:45 PM CST | Tornado Warning | SHV | Caldwell, LaSalle | 30 min |
| Dec 9, 12:58 PM CST | Special Weather Statement | SHV | Union | 62 min |
| Dec 9, 1:19 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 41 min |
| Dec 9, 1:34 PM CST | Special Weather Statement | SHV | Natchitoches | 56 min |
| Dec 9, 1:40 PM CST | Tornado Warning | SHV | Natchitoches, Winn | 35 min |
| Dec 9, 1:57 PM CST | Tornado Warning | SHV | Grant, Natchitoches, Winn | 36 min |
| Dec 9, 2:22 PM CST | Special Weather Statement | SHV | Jackson | 23 min |
| Dec 9, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 20 min |
| Dec 9, 3:08 PM CST | Tornado Warning | SHV | Caldwell, Winn | 37 min |
| Dec 9, 3:45 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 30 min |
| Dec 9, 4:20 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle | 55 min |
| Dec 9, 5:34 PM CST | Areal Flood Advisory | SHV | Ouachita | 56 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.